Alert archive / Arkansas / River Flood Warnings in 2021

River Flood Warning 207, NWS Little Rock, AR

April 29, 2021Searcy County, Arkansas

NWS Little Rock, AR issued this river flood warning at Apr 29, 2021, 1:48 PM CDT for Searcy County, Arkansas. It was in force for 9 hr.

The area

The outline as issued.

The facts

Issued
Apr 29, 2021, 1:48 PM CDT (18:48 UTC)
Expired
Apr 29, 2021, 10:53 PM CDT
In force
9 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
Minor

County Searcy County, AR

The radar

The Little Rock radar (KLZK), 140 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Buffalo River near St Joe (SJOA4). The gauge peaked at 28.33 ft at Apr 29, 2021, 4:00 PM CDT.

actionminormoderate10203004/2904/3005/01
Action stage
20 ft
Minor stage
27 ft
Moderate stage
35 ft
Major stage
50 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07056000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

127 
WGUS44 KLZK 291848
FLWLZK

Flood Warning
National Weather Service Little Rock AR
148 PM CDT Thu Apr 29 2021

...The National Weather Service in Little Rock AR has issued a Flood 
Warning for the following rivers in Arkansas...

  Buffalo River Near St Joe affecting Searcy County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

River forecasts are based on current conditions and rainfall 
forecasted to occur over the next 24 hours. During periods of 
flooding...Evening forecasts are reissued with updated rainfall 
forecasts.

Observed and forecasted stage data plots are available on our 
Advanced Hydrologic Prediction Service web page at...
 www.weather.gov/lzk

Under the Current Conditions section...Select River and Lakes AHPS.

&&


ARC129-301900-
/O.NEW.KLZK.FL.W.0207.210429T1848Z-210501T0807Z/
/SJOA4.1.ER.210429T1731Z.210430T0000Z.210430T0206Z.NO/
148 PM CDT Thu Apr 29 2021

The National Weather Service in Little Rock has issued a

* Flood Warning for
  the Buffalo River Near St Joe.
* From this afternoon to late Friday night.
* At 12:45 PM CDT Thursday the stage was 27.3 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 29.0 feet 
  late Thursday afternoon. It will then fall below flood stage late 
  Thursday evening.
* Impact...At 27.0 feet, Tyler Bend Access Area begins to flood. 
  Some campsites are under water and Comfort Station is flooded.

&&


  Fld   Observed        Forecast 1 PM      Crest
Location     Stg   Stg Day/Time   Fri   Sat   Sun  Crest  Time  Date

Buffalo River
St Joe       27.0  27.3 Thu 12 PM 16.5 12.2 10.5   29.0 7 PM 4/29





&&

LAT...LON 3614 9237 3603 9246 3592 9275 3602 9281
      3608 9263 3621 9245

$$

Jones
2 follow-up statements
161 
WGUS84 KLZK 300131
FLSLZK

Flood Statement
National Weather Service Little Rock AR
831 PM CDT Thu Apr 29 2021

...The Flood Warning continues for the following rivers in 
Arkansas...

  Buffalo River Near St Joe affecting Searcy County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

River forecasts are based on current conditions and rainfall 
forecasted to occur over the next 24 hours. During periods of 
flooding...Evening forecasts are reissued with updated rainfall 
forecasts.

Observed and forecasted stage data plots are available on our 
Advanced Hydrologic Prediction Service web page at...
 www.weather.gov/lzk

Under the Current Conditions section...Select River and Lakes AHPS.

&&


ARC129-010145-
/O.EXT.KLZK.FL.W.0207.000000T0000Z-210501T0739Z/
/SJOA4.1.ER.210429T1731Z.210429T2130Z.210430T0139Z.NO/
831 PM CDT Thu Apr 29 2021

...The Flood Warning is now in effect until early Saturday morning...

The Flood Warning continues for
  the Buffalo River Near St Joe.
* Until late Friday night.
* At 7:45 PM CDT Thursday the stage was 27.6 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring.
* Forecast...The river is expected to fall below flood stage this 
  evening, April 29, and continue falling to 9.4 feet Tuesday 
  evening, May 4.
* Impact...At 20.0 feet, Limited impacts due to the lack of private 
  property along the river. Some access points and public facilities 
  will be effected. The National Park Service has recommended that 
  float activities stop well below this flow level and conditions 
  are dangerous to recreational floaters. Floodplain along the North 
  Bank begins to flood.
* Impact...At 27.0 feet, Tyler Bend Access Area begins to flood. 
  Some campsites are under water and Comfort Station is flooded.

&&


  Fld   Observed        Forecast 7 PM      Crest
Location     Stg   Stg Day/Time   Fri   Sat   Sun  Crest  Time  Date

Buffalo River
St Joe       27.0  27.6 Thu 7 PM  16.2 13.1 11.2    FALLING      





&&

LAT...LON 3614 9237 3603 9246 3592 9275 3602 9281
      3608 9263 3621 9245

$$

231
865 
WGUS84 KLZK 300353
FLSLZK

Flood Statement
National Weather Service Little Rock AR
1053 PM CDT Thu Apr 29 2021

...The Flood Warning is cancelled for the following rivers in 
Arkansas...

  Buffalo River Near St Joe affecting Searcy County.

ARC129-300500-
/O.CAN.KLZK.FL.W.0207.000000T0000Z-210430T0353Z/
/SJOA4.1.ER.210429T1731Z.210429T2130Z.210430T0139Z.NO/
1053 PM CDT Thu Apr 29 2021

...The Flood Warning for the Buffalo River Near St Joe has been 
cancelled...

The Flood Warning is cancelled for
  the Buffalo River Near St Joe.
* At 9:45 PM CDT Thursday the stage was 26.3 feet.
* Flood stage is 27.0 feet.
* Forecast...The river is expected to fall to 9.4 feet Tuesday 
  evening.

&&


  Fld   Observed        Forecast 1 AM      Crest
Location     Stg   Stg Day/Time   Sat   Sun   Mon  Crest  Time  Date

Buffalo River
St Joe       27.0  26.3 Thu 9 PM  15.1 12.5 10.9    FALLING      





&&

LAT...LON 3614 9237 3603 9246 3592 9275 3602 9281
      3608 9263 3621 9245

$$

231

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Apr 29, 12:23 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Apr 29, 12:23 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1223 PM CDT Thu Apr 29 2021

.UPDATE...
An overall slow decreasing trend is expected this afternoon with
regards to intensity and coverage of convection. Near term
forecasts have been adjusted to account for the expected
convective trends.

55

&&

.AVIATION...
Surface flow will become northwesterly at 4-7kt between 30/00z and
30/06z. MVFR ceilings are expected to prevail across northern
sites through 30/00z.

55

&&

.PREV DISCUSSION...(ISSUED 642 AM CDT Thu Apr 29 2021)
AVIATION...
The slow moving cold front has entered northwest Arkansas and will
continue to move through the state today. Rain chances will be
highest in central and south sections. Heavy rain can be expected
at times. Low clouds and decreased visibility will lead to MVFR
or IFR conditions at times. Rain will end in most locations this
evening but not til 06Z in the southeast.

PREV DISCUSSION...(ISSUED 404 AM CDT Thu Apr 29 2021)
SHORT TERM...Today Through Friday Night
This upper ridge will be suppressed to the southeast by an
approaching upper moving through the Midwest. The southwest upper
low will become cutoff from the main flow and blocked by the upper
ridge in the Gulf of Mexico, keeping it over west Texas through
Friday.

A slow moving cold front will continue to bring showers and
thunderstorms across the area today. The main threat now is heavy
rain. North, west and southwest sections will have the highest
threat of flash flooding. Another large area of rain will move
across central and south Arkansas during the day. A Flash Flood
Watch continues for parts of the area. Another inch of rain is
expected in the southwest. There is a Marginal Risk for severe
thunderstorms across the southeast half of the area today along and
ahead of the front.

High pressure will build over the state tonight and Friday. Rain
chances will end in the south Friday morning. Surface high pressure
will be northeast of Arkansas by late Friday.

Highs today will be in the mid 70s to lower 80s and in the mid to
upper 70s Friday. Lows tonight will be in the lower 50s to lower
60s and then lower to mid 50s Friday night.

LONG TERM...Saturday Through Wednesday

Rain chances will return to the forecast gradually from Saturday
into Sunday as an H500 closed low approaches the state from the
southwest. As it moves over the area it will transition into an open
wave.

There will be little reprieve in the form of dry weather as yet
another shortwave trough is expected to traverse the SW flow aloft
and move toward the state by early next week. Another period of rain
and thunderstorms is expected.

Temperatures through the period are largely expected to remain above
normal values with persistent srly flow. There may be some portions
of the state that see below average temps at times if widespread
precip occurs.

&&

.LZK Watches/Warnings/Advisories...
Flash Flood Watch until 4 PM CDT this afternoon FOR Clark-Dallas-
Garland-Hot Spring-Izard-Johnson-Logan-Montgomery-Ouachita-Pike-
Polk-Pope-Scott-Searcy-Stone-Yell.

&&
Hazardous weather outlook, Apr 29, 4:13 AM CDT, 9 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
413 AM CDT Thu Apr 29 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-301000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
413 AM CDT Thu Apr 29 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Showers and thunderstorms will continue moving across the area
today. An additional inch of rain is expected in central and
south sections. In areas that have had an abundance of rain
overnight, flash flooding will be possible. A few severe
thunderstorms will be possible in the southeast half of the area
with large hail and damaging winds the main threats.

.DAYS TWO THROUGH SEVEN...Friday Through Wednesday

Thunderstorms will be in the forecast this weekend through the
middle of next week. While severe weather chances don't appear very
high at this time, locally heavy rainfall may lead to flash flooding
concerns.

.Spotter Information Statement...

Spotter activation may be needed.

&&

Visit NWS Little Rock on the web. Go to https://weather.gov/lzk.

51/67

In the hours before

Local storm report, Apr 29, 8:23 AM CDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
823 AM CDT THU APR 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      HARDY                   36.32N  91.48W
04/29/2021                   SHARP              AR   PUBLIC

            CAMPGROUND MANAGER REPORTED SPRING RIVER OUT OF ITS
            BANKS THROUGH HARDY, HIGH WATER IN RIVER BEND PARK,
            LOBERG PARK, AND HARDY CITY RV PARK CAMPGROUND. ONE RV
            WAS WASHED AWAY BY THE WATER. NO INJURIES.

&&

EVENT NUMBER LZK2100585

232
Local storm report, Apr 29, 9:31 AM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
931 AM CDT THU APR 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     FLASH FLOOD      3 NNE HOT SPRINGS VILLA 34.70N  92.99W
04/29/2021                   GARLAND            AR   SOCIAL MEDIA

            SOCIAL MEDIA VIDEO OF HIGH WATER MOVING OVER TALLEY
            CEMETERY RD BRIDGE BETWEEN JESSIEVILLE AND HOT SPRINGS
            VILLAGE.

&&

EVENT NUMBER LZK2100586

232
Local storm report, Apr 29, 12:45 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1245 PM CDT THU APR 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1211 PM     FLASH FLOOD      2 N PINEY BAY REC AREA  35.43N 93.31W
04/29/2021                   JOHNSON            AR   DEPT OF HIGHWAYS

            WATER REPORTED TO BE OVER PORTION OF HIGHWAY 359.

&&

55
Local storm report, Apr 29, 12:55 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1255 PM CDT THU APR 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 AM     FLASH FLOOD      1 ENE ARCHEY VALLEY     35.70N  92.71W
04/29/2021                   VAN BUREN          AR   COUNTY OFFICIAL

            A PORTION OF BOHANNON ROAD WAS FLOODED JUST SOUTH OF
            HIGHWAY 254 WEST.

&&

EVENT NUMBER LZK2100587

230
Local storm report, Apr 29, 1:05 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
105 PM CDT THU APR 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 AM     FLASH FLOOD      2 ENE WALNUT GROVE      35.57N  92.53W
04/29/2021                   VAN BUREN          AR   COUNTY OFFICIAL

            WATER WAS COVERING PORTIONS OF HIGHWAY 95 WEST.

&&

EVENT NUMBER LZK2100588

230
Local storm report, Apr 29, 1:18 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
118 PM CDT THU APR 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 AM     FLASH FLOOD      1 NE SCOTLAND           35.54N  92.59W
04/29/2021                   VAN BUREN          AR   LOCAL OFFICIAL

            MASSEY MOUNTAIN ROAD WAS FLOODED.

&&

EVENT NUMBER LZK2100589

230

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:24 PM CDTSpecial Weather StatementLZKJohnson51 min
Apr 28, 9:17 PM CDTSevere Thunderstorm WarningLZKLogan, Scott43 min
Apr 28, 9:55 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan65 min
Apr 28, 10:02 PM CDTTornado WarningLZKJohnson, Logan, Yell29 min
Apr 28, 10:29 PM CDTSevere Thunderstorm WarningLZKLogan, Scott, Yell46 min
Apr 28, 10:54 PM CDTTornado WarningLZKJohnson, Logan, Pope32 min
Apr 28, 11:26 PM CDTFlash Flood WarningLZKBoone, Johnson, Logan, Marion, Newton, Pope and 1 more7 hr
Apr 28, 11:35 PM CDTSpecial Weather StatementLZKJohnson40 min
Apr 29, 12:22 AM CDTSpecial Weather StatementLZKPope, Van Buren53 min
Apr 29, 12:54 AM CDTSevere Thunderstorm WarningLZKCleburne, Stone, Van Buren51 min
Apr 29, 1:09 AM CDTSpecial Weather StatementLZKPolk36 min
Apr 29, 1:15 AM CDTFlash Flood WarningLZKBaxter, Marion, Pope, Searcy, Stone, Van Buren5 hr
Apr 29, 1:19 AM CDTSevere Thunderstorm WarningLZKPolk43 min
Apr 29, 1:24 AM CDTSpecial Weather StatementLZKScott51 min
Apr 29, 1:59 AM CDTFlash Flood WarningLZKLogan, Scott, Yell6 hr
Apr 29, 2:08 AM CDTSpecial Weather StatementLZKCleburne, Independence, Lawrence52 min
Apr 29, 2:26 AM CDTSpecial Weather StatementLZKGarland, Perry, Yell64 min
Apr 29, 2:59 AM CDTSpecial Weather StatementLZKConway, Faulkner61 min
Apr 29, 3:05 AM CDTSpecial Weather StatementLZKJackson25 min
Apr 29, 3:49 AM CDTSpecial Weather StatementLZKWhite, Woodruff41 min
Apr 29, 4:15 AM CDTRiver Flood WarningLZKFulton, Sharp16 hr
Apr 29, 4:28 AM CDTSpecial Weather StatementLZKWoodruff32 min
Apr 29, 4:33 AM CDTFlash Flood WarningLZKFulton, Izard, Lawrence, Randolph, Sharp4 hr
Apr 29, 4:35 AM CDTFlash Flood WarningLZKCleburne, Independence, Stone, Van Buren, White4 hr
Apr 29, 6:01 AM CDTFlash Flood WarningLZKGarland, Montgomery, Perry, Pike, Saline4 hr
Apr 29, 6:14 AM CDTAreal Flood WarningLZKBaxter, Boone, Johnson, Logan, Marion, Newton and 4 more6 hr
Apr 29, 7:59 AM CDTAreal Flood WarningLZKLogan, Scott, Yell6 hr
Apr 29, 8:09 AM CDTRiver Flood WarningLZKLawrence, Randolph34 hr
Apr 29, 8:28 AM CDTAreal Flood WarningLZKFulton, Izard, Lawrence, Randolph, Sharp6 hr
Apr 29, 9:36 AM CDTFlash Flood WarningLZKVan Buren4 hr
Apr 29, 9:50 AM CDTRiver Flood AdvisoryLZKSearcy4 hr
Apr 29, 10:32 AM CDTRiver Flood WarningLZKPope, Yell28 hr
Apr 29, 10:32 AM CDTRiver Flood WarningLZKConway, Perry60 hr
Apr 29, 10:32 AM CDTRiver Flood WarningLZKFaulkner, Perry44 hr
Apr 29, 10:32 AM CDTRiver Flood WarningLZKJefferson, Lincoln47 hr
Apr 29, 11:07 AM CDTFlash Flood WarningLZKConway, Johnson, Pope3 hr
Apr 29, 1:42 PM CDTRiver Flood WarningLZKIzard, Stone27 hr
Apr 29, 1:42 PM CDTRiver Flood WarningLZKIndependence44 hr
Apr 29, 2:08 PM CDTRiver Flood WarningLZKIndependence, Jackson5 days
Apr 29, 2:08 PM CDTRiver Flood WarningLZKPrairie, White, Woodruff17 days
Apr 29, 2:08 PM CDTRiver Flood WarningLZKPrairie26 days

Nearby

River Flood Warnings in Arkansas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.